Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Why does my chest burn when I drink fluids?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3003 Questions
I am having discomfort in my chest (burning) when I drink fluids or have gas. I am 46 years old with no negative medical history.
Posted Tue, 17 Apr 2012 in Lung and Chest disorders
Answered by Dr. Rhea Chanda 13 minutes later
Hi Farrel,

Thanks for the query.

I would like to know some more information on your problem like

Do you have this discomfort all the time or only during drinking/eating?
When did this start?
Does the discomfort spread elsewhere,like you arms or back?
Have you eaten oily,spicy,fried foods yesterday/today?
Any sweating,palpitations etc?
Had similar problems before?

Awaiting your reply.

Above answer was peer-reviewed by
Follow-up: Why does my chest burn when I drink fluids? 2 days later
The discomfort is only when eating or drinking. Or when I have gas.

This started within the past week.

I don't think I had spicy or fired foods.

No sweating or palpatations.

Is this merely heartburn. I've just never felt it this strongly. It seems to have dissapated over the weekend. I took Tums twice.
Answered by Dr. Rhea Chanda 8 minutes later

Good to hear from you again.

Well, yes, it seems that you had a severe attack of gastritis. If this happens repeatedly you may develop acid reflux disease.
With no other symptoms and relief with Tums I don't believe that its heart related.

Please follow these measures to reduce Gastritis:
1. Avoid hot, spicy food.
2. Avoid excess oily and fried food.
3. Avoid alcohol and smoking.
4. Avoid tea and coffee as it increases gastritis.
5. Drink plenty of water and try a bland diet for a few days.
6. Antacids available over the counter would help when taken regularly before meals for a week.

It would be better to see a Gastro enterologist if the symptoms worsen as it would require Proton pump inhibitors group of Antacids.

Hope this answers your query.

Wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor